Surgery and Hair ColoringQ: I've recently had surgery (3 weeks ago). I'm overdue to get my hair colored and highlighted, but I've heard that having anesthetic shortly before getting your hair colored can make the color turn out orange. Is there any truth to this?
A: I've never heard of this particular side-effect to anesthetic. I do know that some medications can cause changes or variance in the growth of the hair, but these are generally long-term effects from continued exposure. There have been cases I have heard of people who recently underwent anesthesia and were hypersensitive to the odors of various chemical processes for a period of time afterward.
There is more of a risk of reactions caused by any medication you are taking as a result of after-surgery care. I recommend that you speak to your stylist about your recent medical care and allow him or her to make whatever adjustments he or she feels are necessary to make sure your color process is successful.
Medications with side effects that affect our hair
Can anesthesia cause hair loss?
Is it safe to get a perm 1 or 2 months before an operation?